Aspirin and peg interferon: Quick question Iam Et... - MPN Voice

MPN Voice
5,838 members7,980 posts

Aspirin and peg interferon

Elab
Elab

Quick question

Iam Et jac positive on peg interferon every other week 45dose.

When I was diagnosed my hemo suggested aspirin every day before I even started peg interferon.

Was just wondering if I still need aspirin alongside my injection

12 Replies
oldestnewest

I’ve also just started on PEG Interferon (I’m PV) - had 5th weekly injection and my Haematologist has advised me to continue with 75mg of Aspirin which I’ve been taking for a few years now, until my blood counts start to drop as still have same associated risks. I presume that once they come down (Platelets over 1000) that won’t need them anymore - hopefully someone whose been having Interferon for longer can advise on this

Elab
Elab in reply to Tylerdog1

Hi thank you for your post.

I have been on interferon for almost 2 years my counts were all good but no one meantioned stopping aspirin.

From my last blood test beginning of January they noticed I have low levels of iron. I will be investigated for gluten intolerance to see if I have celiac disease and they will be checking my gut and bowel.

Was wondering if my aspirin intake has something to do with my low iron

Applesnpears
Applesnpears in reply to Elab

Anaemia can be a side of interferon. Your doctor should have advised you that this was the case.

You need to dicuss this with your doctor or pharmacist.

Splb3317
Splb3317 in reply to Tylerdog1

Hi. I have PV since 2015 and was taking Hydroxy, but had to stop it last July because of repeated bad leg infections. I now take aspirin and Omeprazole only and my counts are creeping up. I had a venesection yesterday and that will bring the red count down, but I assume my platelets will keep rising. I am considering taking peg interferon and the haemo is happy to prescribe it. The thing that concerns me are the side effects. I am very concerned about the depression and other psychological effects, which my haem o also mentioned. Also, recently, someone posted that the drug seemed to have brought on arthritis.

I would love to try it, but am apprehensive. I should be really grateful to hear of your experiences and from anybody else who takes this drug for PV. Thank you. Sandra

Manouche
Manouche in reply to Splb3317

You shouldn’t worry about Pegasys and arthritis. There’s no evidence that rhumatism conditions are related to INF therapy. MNP patients get arthritis because they are aging, not because of Pegasys.

Splb3317
Splb3317 in reply to Manouche

Manouche.

Thank you for that reassurance. I take it you've had none of the psychological side effects either.

Sandra

Manouche
Manouche in reply to Splb3317

No psychological nor physiological side effects for me since I started Pegasys last September. As long as you don’t suffer from major depression I suppose your are unlikely to get any serious psychological side effet.

Tylerdog1
Tylerdog1 in reply to Splb3317

I’m only 6 weeks of injections and only low dosage of 45 mcg but so far so good in terms of reactions. I take it at night and go to bed. Wake up feeling a bit nauseous (I’ve got anti sickness tablets if it’s bad) the next day but within a couple of hours it’s life as normal. I understand from my Haemo it’s becoming the drug of choice in the UK to treat MPNs, as most local NHS authorities will now fund it but not everyone tolerates it well. Hopefully you’ll be fine

Splb3317
Splb3317 in reply to Tylerdog1

Thank you. That's really helpful.

Sandra

My understanding is that taking both is the standard treatment protocol for most people who need meds for cytoreduction. The two meds have two different purposes. Do be sure to talk to your doc so he/she can explain it.

I’ve been taking Pegasys for two years but even after blood counts were normalized my haematologist told me to make sure I continued to take the daily cardio aspirin too. Even though my platelets were within a normal range he said I was still at risk because they were stickier than normal platelets.

Thank you everyone for your messages.

You may also like...